A Variational Model for Joint Motion Estimation and Image Reconstruction

Beitrag in einer Fachzeitschrift

Details zur Publikation

Autorinnen und Autoren: Burger M
Zeitschrift: Siam Journal on Imaging Sciences
Jahr der Veröffentlichung: 2018
Band: 11
Heftnummer: 1
Seitenbereich: 94-128
ISSN: 1936-4954


The aim of this paper is to derive and analyze a variational model for the joint estimation of motion and reconstruction of image sequences, which is based on a time-continuous Eulerian motion model. The model can be set up in terms of the continuity equation or the brightness constancy equation. The analysis in this paper focuses on the latter for robust motion estimation on sequences of twodimensional images. We rigorously prove the existence of a minimizer in a suitable function space setting. Moreover, we discuss the numerical solution of the model based on primal-dual algorithms and investigate several examples. Finally, the benefits of our model compared to existing techniques, such as sequential image reconstruction and motion estimation, are shown.

FAU-Autorinnen und Autoren / FAU-Herausgeberinnen und Herausgeber

Burger, Martin Prof. Dr.
Lehrstuhl für Angewandte Mathematik (Modellierung und Numerik)

Zuletzt aktualisiert 2019-15-02 um 08:08